MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40375
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in a vessel in the right arm.A 014/300/sst platinum plus guidewire was selected for use; however, the frayed tip broke off in the right brachial artery.The broken portion was not retrieved and the procedure was completed with a different device.No patient complications were reported and the patient status was normal.
 
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in a vessel in the right arm.A 014/300/sst platinum plus guidewire was selected for use; however, the frayed tip broke off in the right brachial artery.The broken portion was not retrieved and the procedure was completed with a different device.No patient complications were reported and the patient status was normal.It was further reported via facility maude report mw5090039 that the broken tip was lodged extramural to brachial artery and so the physician decided to leave it there as it would cause more harm than good to remove the tip.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.It is possible to observe that the distal tip is bent, and the spring tip is damaged (unraveled).The outer diameter dimensions were found within specification.
 
Event or Problem Description

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9175295
Report Number2134265-2019-12257
Device Sequence Number2775312
Product Code DQX
UDI-Device Identifier08714729486886
UDI-Public08714729486886
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model Number40375
Device Catalogue Number40375
Device Lot Number0023631710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer10/16/2019
11/07/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date10/31/2019
11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR